Doctor insights on:
How Often Will You Have Memory Loss After Having Electroconvulsive Shock Therapy
A condition in which a person cannot circulate enough blood (carrying oxygen and nutrients) to the vital organs in the body. If shock persists, various parts of the body will stop working, and the person will die. Causes of shock include injuries, excessive bleeding, heart failure, infections, chemical imbalances, ...Read more
What specifc therapy can be given to multi infarct stroke dementia patient, 67, to improve cognitive functions and part memory loss. Also need tips for the caregiver to understand the patients needs?
Support groups: A support group for caregivers of dementia patients or alzheimer's patients can be very helpful. There you can find out from others what their troubles have been and what they have tried. The alzheimer's association or the alzheimer's foundation of america have good online websites with information that often applies to all types of dementia including multiinfarct or vascular dementia. ...Read moreSee 2 more doctor answers
Can you tell me about bep chemo for testicular cancer and experienced post-therapy brain damage or memory loss?
It's common.: It's common for approximately 30% of patients to experience Post-chemotherapy cognitive impairment, in which they experience impaired attention, memory and reasoning abilities. Recovery varies depending on individual characteristics such as age and other medical conditions. You should consult with your physician to rule out other causes and get a neuropsychological evaluation. ...Read more
Writing things down: Make post -its and other reminders. Write down dates in a planner or calendar. Use a friend or loved one to help remind you. Consult your doctor for further evaluation and possible medication. Be sure to consider situational stressors as contributing elements. ...Read more
I'm 24, female, previously treated for depression&anxiety. Stopped treatment sometime this yr. Been experiencing memory loss. What could this be?
Depression anxiety: Depression and anxiety can cause problems with memory. There are also certainly physical illnesses such as thyroid disorders, B12 or folate (folic acid) deficiency, and other central nervous system infections etc. That can cause difficulty with memory. I would suspect that yours is due to the stopping of your medication. Please return to your psychiatrist to be restarted on your medications and to be evaluated for any possible underlying physical conditions. Best wishes. Don't forget psychotherapy as well. ...Read moreSee 1 more doctor answer
Effective treatment: Electroconvulsive therapy (ECT) is administered to about 100, 000 people a year. It has been shown in many (but not all) studies to be an effective treatment for severe depression, acute mania, and some schizophrenic symptoms. It is also used with some suicidal patients who would like a quicker effect than is possible with some medications. Memory effects are short-term and very mild. It is safe. ...Read more
Retrograde Amnesia: Memory loss w/ ECT is more likely to impair recent memories than ingrained ones. The more "fresh" the memory, the more likely it may be lost. It is not entire loss of memory, but rather "holes" in your memory. For example, you may remember who attended your recent birthday party, but have no recollection of any gifts. Unilateral electrode placement affects memory more than right unilateral. ...Read moreSee 1 more doctor answer
Does electroconvulsive therapy just induce one shock or is it a continuous shock or multiple shocks?
1 ECT, 1 Shock: However, ECT is effective only as a course of treatment, i.e. A patient may get 6 or more ects (usually 3 days/week) before target symptoms have improved enough to stop the course. ...Read more
ECT: Electroshock therapy is used for intractable depression, not responding to medication or other therapy. It aims to 'reset' those areas of the brain that are contributing to depression. After ECT patients may experience variable degrees and length of memory loss, flattening of affect and confusion. ...Read more
Side effects of electroshock therapy involving stomach and lungs. Pt. Admitted with upper GI bleed one week after last treatment. Is this related?
It is unlikely.: I have never heard of anyone having a GI bleed after ECT treatment. However, other substances such as motrin, naprosyn, (naproxen) Aspirin and alcohol can cause bleeds. There may be other reasons why this person experienced bleeding. It would be best for them to have diagnostic tests done by their physician. ...Read more
Electronarcosis: Soviet psychiatrists would run low voltage electricity through a patient's head to induce a sleep state, but not enough to induce a seizure. They apparently thought it had therapeutic benefit (at least for the state, until they. Got their electric bill :). It is no longer used. ...Read more
What's the difference between electronarcosis and electroconvulsive therapy since both induce unconsciousness lol?
Quite a lot!: Electroconvulsive therapy (ECT) is a treatment for severe depression when nothing else works. An electric current is passed through the brain to cause a brief seizure while the pt is under general anesthesia. Electronarcosis uses a weak electric current to induce unconsciousness--sometimes used by biologists to study or radiotag fish! Am not aware of current use in humans. ...Read more
Do they use electroconvulsive therapy in a partial program at a hosp. Is it part of the 12 step program?
- Talk to a doctor online
- How often should you have a colonoscopy after age 50?
- Can flashbacks cause you to have memory loss?
- How often should you have a tetanus shot?
- How often should you have a bowel movement?
- How often should you have a stress test?
- How often can you have a ct scan?
- How often can you have an abortion?
- How often can you have an enema for constipation?
- How to know if you have short term memory loss?